MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; SET SCREW

SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; SET SCREW
Model Number 411000
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on visual inspection and analysis of the returned components, it was determined that the explants are from different generations of the mariner pedicle screw system.The screw tulips returned are mariner gen 2 with the rhomboid thread, and the set screws are mariner gen 1 with the square thread.These implants are not intended to be paired together and likely contributed to the failure reported.There was no significant damage or issues noted while inspecting the returned components other than the mismatched generations.Review of labeling: possible adverse events: loosening of spinal fixation implants may occur due to, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.
 
Event or Problem Description
A patient underwent spinal surgery consisting of seaspine's mariner pedicle screw system on (b)(6) 2021.It was reported that the patient heard pops and felt pain postoperatively.During a 4-week follow up appointment, it was discovered that 2 set screws separated from the construct.The surgeon and patient elected to proceed with a revision surgery, which took place on (b)(6) 2021 and consisted of explanting the seaspine hardware and replacing with another manufacturer's.The seaspine explants were returned to seaspine for analysis on (b)(6) 2021.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
SET SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
MDR Report Key11780920
Report Number3012120772-2021-00038
Device Sequence Number17028093
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173882
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number411000
Device Catalogue Number411000
Device Lot NumberAW78876B/AW85285B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2021
Initial Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;